MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036125150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
It was reported that the subject coil was prematurely detached inside the microcatheter shaft without using the detachment system; therefore, the physician had to use a snare device to remove the coil from the patient anatomy and the procedure was completed successfully.No clinical consequences were reported due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional testing could not be performed since the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject target coil was prematurely detached inside the microcatheter and a snare device was used to remove the coil from the patient's anatomy.Additional information provided by the customer indicated that continuous flush was not set up and maintained throughout the clinical procedure.Per the dfu, continuous flush is critical to prevent friction related issues in the microcatheter and to achieve optimal performance of the target coil.In the case of this complaint, it is probable that failure to administer continuous flush contributed to difficulty advancing the coil in the microcatheter and as a result, the coil prematurely detached.An assignable cause of use error will be assigned to this complaint since there was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11228247
Report Number3008881809-2021-00048
Device Sequence Number3513008
Product Code HCG
UDI-Device Identifier07613327128291
UDI-Public07613327128291
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model NumberM0036125150
Device Catalogue NumberM0036125150
Device Lot Number22182632
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE DEVICE (UNKNOWN MANUFACTURER); SNARE DEVICE (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;